Alert archive / Nebraska / Frost Advisories in 2012
Frost Advisory 1, NWS Hastings, NE
NWS Hastings, NE issued this frost advisory at Sep 22, 2012, 2:52 PM CDT for 12 counties in Nebraska. It took effect at Sep 23, 2012, 3:00 AM CDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Sep 22, 2012, 2:52 PM CDT (19:52 UTC)
- In effect from
- Sep 23, 2012, 3:00 AM CDT
- Expired
- Sep 23, 2012, 8:42 AM CDT
- In force
- 6 hr
- Issued by
- NWS Hastings, NE
Counties Adams County, NE, Buffalo County, NE, Clay County, NE, Dawson County, NE, Fillmore County, NE, Hall County, NE, Hamilton County, NE, Howard County, NE, Kearney County, NE, Phelps County, NE, Sherman County, NE, Thayer County, NE
The radar
The Grand Island radar (KUEX), 46 km from the middle of the area, began a volume at 20:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 7.9 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2196 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- -74 m²/s²
- 0-3 km storm-relative helicity
- -11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
989 WWUS73 KGID 221952 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 252 PM CDT SAT SEP 22 2012 ...FROST AND FREEZING TEMPERATURES POSSIBLE TONIGHT IN PORTIONS OF SOUTH CENTRAL NEBRASKA... .UNSEASONABLY COLD LOW TEMPERATURES IN THE LOW TO MID 30S ARE FORECAST TONIGHT ACROSS MUCH OF SOUTH CENTRAL NEBRASKA AS A STRONG SURFACE HIGH PRESSURE SYSTEM SETTLES NEAR THE MISSOURI RIVER. THESE TEMPERATURES COULD SUPPORT THE DEVELOPMENT OF FROST...WITH LOCATIONS GENERALLY NORTHEAST OF AN ORD TO CENTRAL CITY TO YORK LINE MOST FAVORED TO OBSERVE FREEZING TEMPERATURES IN THE 29 TO 32 DEGREE RANGE. NEZ039>041-048-049-064-230400- /O.UPG.KGID.FZ.A.0001.120923T0800Z-120923T1400Z/ /O.NEW.KGID.FZ.W.0005.120923T0800Z-120923T1400Z/ VALLEY-GREELEY-NANCE-MERRICK-POLK-YORK- INCLUDING THE CITIES OF...ORD...FULLERTON...CENTRAL CITY... OSCEOLA...YORK 252 PM CDT SAT SEP 22 2012 ...FREEZE WARNING IN EFFECT FROM 3 AM TO 9 AM CDT SUNDAY... THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 3 AM TO 9 AM CDT SUNDAY. THIS REPLACES THE FREEZE WATCH PREVIOUSLY IN EFFECT. * TEMPERATURE...DROPPING TO BETWEEN 29 AND 32 DEGREES FOR AT LEAST A FEW HOURS. * IMPACTS...ALTHOUGH THIS WILL LIKELY NOT BE A HARD...KILLING FREEZE...SENSITIVE VEGETATION COULD BE HARMED IF LEFT UNPROTECTED. FREEZING TEMPERATURES COULD ALSO DAMAGE UNDRAINED OUTDOOR HOSES AND SPRINKLER SYSTEMS. IN ADDITION...FROST DEVELOPMENT IS ALSO POSSIBLE...ESPECIALLY IN LOW LYING AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ NEZ046-047-063-230400- /O.UPG.KGID.FZ.A.0001.120923T0800Z-120923T1400Z/ /O.NEW.KGID.FR.Y.0001.120923T0800Z-120923T1400Z/ SHERMAN-HOWARD-HAMILTON- INCLUDING THE CITIES OF...LOUP CITY...ST. PAUL...AURORA 252 PM CDT SAT SEP 22 2012 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 9 AM CDT SUNDAY... THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 9 AM CDT SUNDAY. THIS REPLACES THE FREEZE WATCH PREVIOUSLY IN EFFECT. * TEMPERATURE...DROPPING BETWEEN 33 AND 35 DEGREES FOR AT LEAST A FEW HOURS. * IMPACTS...AT LEAST PATCHY FROST DEVELOPMENT IS POSSIBLE...ESPECIALLY IN LOW LYING AREAS. ANY FROST COULD HARM SENSITIVE VEGETATION IF LEFT UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ NEZ060>062-073>077-230400- /O.NEW.KGID.FR.Y.0001.120923T0800Z-120923T1400Z/ DAWSON-BUFFALO-HALL-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE- INCLUDING THE CITIES OF...LEXINGTON...KEARNEY...GRAND ISLAND... HOLDREGE...MINDEN...HASTINGS...CLAY CENTER...GENEVA 252 PM CDT SAT SEP 22 2012 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 9 AM CDT SUNDAY... THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 9 AM CDT SUNDAY. * TEMPERATURE...DROPPING BETWEEN 33 AND 36 DEGREES FOR AT LEAST A FEW HOURS. * IMPACTS...ALTHOUGH A WIDESPREAD FROST IS NOT A CERTAINTY...AT LEAST PATCHY FROST DEVELOPMENT IS POSSIBLE ESPECIALLY IN LOW LYING AREAS. ANY FROST THAT MIGHT DEVELOP COULD HARM SENSITIVE VEGETATION IF LEFT UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ PFANNKUCH
3 follow-up statements
746 WWUS73 KGID 230157 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 857 PM CDT SAT SEP 22 2012 ...FROST AND FREEZING TEMPERATURES POSSIBLE TONIGHT IN PORTIONS OF SOUTH CENTRAL NEBRASKA... .UNSEASONABLY COLD LOW TEMPERATURES IN THE LOW TO MID 30S ARE FORECAST TONIGHT ACROSS MUCH OF SOUTH CENTRAL NEBRASKA AS A STRONG SURFACE HIGH PRESSURE SYSTEM SETTLES NEAR THE MISSOURI RIVER. THESE TEMPERATURES COULD SUPPORT THE DEVELOPMENT OF FROST...WITH LOCATIONS GENERALLY NORTHEAST OF AN ORD TO CENTRAL CITY TO YORK LINE MOST FAVORED TO OBSERVE FREEZING TEMPERATURES IN THE 29 TO 32 DEGREE RANGE. NEZ039>041-048-049-064-231000- /O.CON.KGID.FZ.W.0005.120923T0800Z-120923T1400Z/ VALLEY-GREELEY-NANCE-MERRICK-POLK-YORK- INCLUDING THE CITIES OF...ORD...FULLERTON...CENTRAL CITY... OSCEOLA...YORK 857 PM CDT SAT SEP 22 2012 ...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM CDT SUNDAY... A FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM CDT SUNDAY. * TEMPERATURE...DROPPING TO BETWEEN 29 AND 32 DEGREES FOR AT LEAST A FEW HOURS. * IMPACTS...ALTHOUGH THIS WILL LIKELY NOT BE A HARD...KILLING FREEZE...SENSITIVE VEGETATION COULD BE HARMED IF LEFT UNPROTECTED. FREEZING TEMPERATURES COULD ALSO DAMAGE UNDRAINED OUTDOOR HOSES AND SPRINKLER SYSTEMS. IN ADDITION...FROST DEVELOPMENT IS ALSO POSSIBLE...ESPECIALLY IN LOW LYING AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ NEZ087-231000- /O.EXA.KGID.FR.Y.0001.120923T0800Z-120923T1400Z/ THAYER- INCLUDING THE CITY OF...HEBRON 857 PM CDT SAT SEP 22 2012 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 9 AM CDT SUNDAY... THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 9 AM CDT SUNDAY. * TEMPERATURE...DROPPING TO NEAR 36 DEGREES FOR A FEW HOURS. * IMPACTS...ALTHOUGH A WIDESPREAD FROST IS NOT A CERTAINTY...AT LEAST PATCHY FROST DEVELOPMENT IS POSSIBLE ESPECIALLY IN LOW LYING AREAS. ANY FROST THAT MIGHT DEVELOP COULD HARM SENSITIVE VEGETATION IF LEFT UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ NEZ046-047-060>063-073>077-231000- /O.CON.KGID.FR.Y.0001.120923T0800Z-120923T1400Z/ SHERMAN-HOWARD-DAWSON-BUFFALO-HALL-HAMILTON-PHELPS-KEARNEY-ADAMS- CLAY-FILLMORE- INCLUDING THE CITIES OF...LOUP CITY...ST. PAUL...LEXINGTON... KEARNEY...GRAND ISLAND...AURORA...HOLDREGE...MINDEN...HASTINGS... CLAY CENTER...GENEVA 857 PM CDT SAT SEP 22 2012 ...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM CDT SUNDAY... A FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM CDT SUNDAY. * TEMPERATURE...DROPPING BETWEEN 33 AND 36 DEGREES FOR AT LEAST A FEW HOURS. * IMPACTS...ALTHOUGH A WIDESPREAD FROST IS NOT A CERTAINTY...AT LEAST PATCHY FROST DEVELOPMENT IS POSSIBLE ESPECIALLY IN LOW LYING AREAS. ANY FROST THAT MIGHT DEVELOP COULD HARM SENSITIVE VEGETATION IF LEFT UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ HEINLEIN
171 WWUS73 KGID 230843 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 343 AM CDT SUN SEP 23 2012 NEZ039>041-048-049-064-231400- /O.CON.KGID.FZ.W.0005.000000T0000Z-120923T1400Z/ VALLEY-GREELEY-NANCE-MERRICK-POLK-YORK- INCLUDING THE CITIES OF...ORD...FULLERTON...CENTRAL CITY... OSCEOLA...YORK 343 AM CDT SUN SEP 23 2012 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... * TEMPERATURE...DROPPING TO BETWEEN 29 AND 32 DEGREES. * IMPACTS...ALTHOUGH THIS WILL LIKELY NOT BE A HARD...KILLING FREEZE...SENSITIVE VEGETATION COULD BE HARMED IF LEFT UNPROTECTED. FREEZING TEMPERATURES COULD ALSO DAMAGE UNDRAINED OUTDOOR HOSES AND SPRINKLER SYSTEMS. IN ADDITION...FROST DEVELOPMENT IS POSSIBLE...ESPECIALLY IN LOW LYING AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ NEZ046-047-060>063-073>077-087-231400- /O.CON.KGID.FR.Y.0001.000000T0000Z-120923T1400Z/ SHERMAN-HOWARD-DAWSON-BUFFALO-HALL-HAMILTON-PHELPS-KEARNEY-ADAMS- CLAY-FILLMORE-THAYER- INCLUDING THE CITIES OF...LOUP CITY...ST. PAUL...LEXINGTON... KEARNEY...GRAND ISLAND...AURORA...HOLDREGE...MINDEN...HASTINGS... CLAY CENTER...GENEVA...HEBRON 343 AM CDT SUN SEP 23 2012 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... * TEMPERATURE...DROPPING TO NEAR 36 DEGREES. * IMPACTS...PATCHY FROST DEVELOPMENT IS POSSIBLE ESPECIALLY IN LOW LYING AREAS. ANY FROST THAT MIGHT DEVELOP COULD HARM SENSITIVE VEGETATION IF LEFT UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
059 WWUS73 KGID 231342 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 842 AM CDT SUN SEP 23 2012 NEZ039>041-048-049-064-231445- /O.CAN.KGID.FZ.W.0005.000000T0000Z-120923T1400Z/ VALLEY-GREELEY-NANCE-MERRICK-POLK-YORK- INCLUDING THE CITIES OF...ORD...FULLERTON...CENTRAL CITY... OSCEOLA...YORK 842 AM CDT SUN SEP 23 2012 ...FREEZE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HASTINGS HAS CANCELLED THE FREEZE WARNING. TEMPERATURES HAVE WARMED INTO AT LEAST THE UPPER 30S ACROSS THE AREA...ENDING THE THREAT FOR ANY MORNING FREEZE. LOOKING AHEAD...THERE ARE NO SUB-FREEZING TEMPERATURES FORECAST THROUGH AT LEAST THE END OF SEPTEMBER. $$ NEZ046-047-060>063-073>077-087-231445- /O.CAN.KGID.FR.Y.0001.000000T0000Z-120923T1400Z/ SHERMAN-HOWARD-DAWSON-BUFFALO-HALL-HAMILTON-PHELPS-KEARNEY-ADAMS- CLAY-FILLMORE-THAYER- INCLUDING THE CITIES OF...LOUP CITY...ST. PAUL...LEXINGTON... KEARNEY...GRAND ISLAND...AURORA...HOLDREGE...MINDEN...HASTINGS... CLAY CENTER...GENEVA...HEBRON 842 AM CDT SUN SEP 23 2012 ...FROST ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HASTINGS HAS CANCELLED THE FROST ADVISORY. TEMPERATURES HAVE ALREADY WARMED TO AROUND 40 DEGREES ACROSS THE AREA...ENDING THE THREAT FOR POSSIBLE MORNING FROST. LOOKING AHEAD...OVERNIGHT TEMPERATURES THROUGH AT LEAST THE END OF SEPTEMBER DO NOT APPEAR SUPPORTIVE OF FROST FORMATION. $$ PFANNKUCH
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this frost advisory went out at Sep 22, 12:49 PM CDT, 2 hours 3 minutes earlier.
Area forecast discussion, Sep 22, 12:49 PM CDT, 2 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
1249 PM CDT SAT SEP 22 2012
.AVIATION...18Z KGRI TAF. SEEMINGLY VERY LITTLE OF CONCERN THROUGH
THE PERIOD...WITH HIGH CONFIDENCE OF VFR CEILING/VISIBILITY AND IN
FACT VERY LITTLE IF ANY CLOUD COVER THROUGH AT LEAST THE FIRST
15-18 HOURS. AROUND SUNRISE OR SHORTLY THEREAFTER ON
SUNDAY...COULD SEE THE DEVELOPMENT OF A SCATTERED TO BROKEN MID
LEVEL CLOUD DECK...WHICH COULD CONCEIVABLY EVEN TRY TO DROP A FEW
SPRINKLES...BUT WITH ANY PRECIPITATION CHANCE WELL UNDER 15
PERCENT WILL KEEP IT OUT. SURFACE WINDS WILL LARGELY AVERAGE
UNDER 10KT THROUGH THE PERIOD...TRANSITIONING FROM A NORTHERLY
DIRECTION THIS AFTERNOON TO LIGHT/VARIABLE OVERNIGHT AND THEN
SOUTHEASTERLY SUNDAY MORNING.
&&
.PREV DISCUSSION... /ISSUED 1130 AM CDT SAT SEP 22 2012/
UPDATE...JUST COMPLETED A VERY MINOR UPDATE FOR THE AFTERNOON
HOURS TO NUDGE UP HIGH TEMPERATURES 1-3 DEGREES ACROSS MOST OF THE
CWA BASED ON LATEST HOURLY TRENDS. ANTICIPATE A BIT MORE COVERAGE
OF 65+ DEGREE HIGHS ACROSS THE CWA THAN EARLIER FORECAST
INDICATED...NOW AIMING FOR A RANGE FROM MID 60S NORTHEAST...MID TO
UPPER 60S CENTRAL AND MAINLY LOW 70S SOUTHWEST. ALL IN ALL THOUGH
A NEARLY PICTURE PERFECT EARLY FALL DAY CONTINUES.
PREV DISCUSSION... /ISSUED 406 AM CDT SAT SEP 22 2012/
SHORT TERM...TODAY THROUGH MONDAY NIGHT. FOCUS IS ON COLD
TEMPERATURES TONIGHT AND POTENTIAL FOR FROST/FREEZE. PATTERN ALOFT
INDICATED A TROUGH IN THE PACIFIC NORTHWEST...RIDGING OVER THE
ROCKIES...WITH A LONG WAVE TROUGH FM THE HUDSON BAY TOWARD THE GULF
COAST STATES. A 130KT JET STREAK WILL ROUND BASE OF TROUGH TODAY
WITH WITH CENTER OF LOW GRADUALLY SHIFTING EASTWARD...WHILE AT THE
SFC...A 1028 SFC HIGH CURRENTLY LOCATED IN SASKATCHEWAN/NORTH DAKOTA
WILL BUILD SOUTH FM THE DAKOTAS ONTO THE CENTRAL PLAINS
TODAY/TONIGHT BRINGING COLDER AIR TO OUR REGION. THE COOLEST PART
OF THE AIRMASS WILL RESIDE ACROSS EASTERN NEB/KS AND LOCATIONS
EAST ALONG THE THERMAL TROUGH...AND H85 TEMPS ARE A SOLID 8C
COOLER TODAY THAN THOSE ON FRIDAY. THIS AFTN WE ARE LOOKING FOR MOST
LOCATIONS TO JUST REACH THE 60S FOR HIGHS...HOWEVER READINGS
AROUND 70F ARE POSSIBLE IN OUR SW ZONES.
HEADING INTO TONIGHT...MODELS ARE CONSISTENT WITH STRENGTH OF SFC
HIGH OF 1028MB SETTLING INTO NW IOWA/SW MN/SE SD BY 12Z SUNDAY.
THE CENTER OF THE HIGH IS FARTHER EAST THAN WHERE MODELS INDICATED
YESTERDAY WHICH FARTHER WEST IN NORTHEAST NEB. GIVEN THE FARTHER
EAST POSITION...MORE OF OUR WESTERN ZONES WILL SEE RETURN FLOW OF
SOUTHERLY WINDS OVERNIGHT WHICH WILL AID IN STEADYING
TEMPERATURES. THAT BEING SAID...THE AIRMASS IS VERY DRY AND DPS
ARE EXPECTED TO DROP INTO THE LOW AND MID 20S. ALTHOUGH THE TREND
IN LOWS HAS INCREASED SOME IN OUR WEST...OUR NORTHEAST ZONES ARE
STILL SLOW TO SEE RETURN FLOW AND COULD SEE SOME LOWS NEAR OR JUST
BELOW FREEZING. CURRENTLY HAVE SOME LOWS BELOW FREEZING FOR
LOCATIONS NORTH OF A LINE FROM LOUP CITY TO YORK...BUT THIS WILL
BE DEPENDENT UPON LOCATION OF SFC RIDGE OVERNIGHT...IF RIDGE AXIS
CONTINUES TO SHIFT EASTWARD...TEMPS MAY BE WARMER BY A FEW
DEGREES. THE COLD TEMPS IN THE LOW/MID 30S WILL BE CONDUCIVE FOR
FROST/FREEZE AND PLAN ON ISSUING A FREEZE WATCH FOR OUR NORTHEAST
COUNTIES WHERE POTENTIAL FOR 32F OR LESS MAY OCCUR...AND MENTION
FROST IN LOCATIONS WHERE LOW TEMPS OF 36F OR LESS ARE FORECAST.
FREEZE WATCH CAN BE CONVERTED TO FREEZE WARNING OR FROST ADVISORY.
FARTHER SOUTH TONIGHT/SUNDAY MORNING...A MID LEVEL H7 SHORTWAVE
TROUGH WILL TRANSLATE ACROSS KS. IN THE RETURN FLOW ALONG THE HIGH
PLAINS AND AHEAD OF APPROACHING WAVE...A PSEUDO LLVL JET STRENGTHENS
AND MID LEVEL WAA INCREASES. FOR OUR SOUTHERN ZONES IN KS WE ARE
LOOKING AT INCREASING MID LVL CLOUD COVER...BUT PLAN TO MAINTAIN A
DRY FORECAST WITH LLVL MOISTURE LACKING. CANNOT COMPLETELY RULE
OUT A SPRINKLE POTENTIAL IN OUR FAR SOUTH BUT CONFIDENCE IS NOT
HIGH ENOUGH TO INCLUDE IN FCST. THE CLOUD COVER/RETURN FLOW WILL
HELP HOLD TEMPS UP IN OUR SOUTH...WELL ABOVE THRESHOLD MENTION FOR
FROST CONDITIONS.
ON SUNDAY...THE SURFACE RIDGE CONTINUES TO SLIDE SOUTHEASTWARD...THE
UPPER LOW TO THE EAST ALSO SHIFTS EASTWARD...AND THE WEST COAST LOW
MOVES INTO THE ROCKIES. THE AIRMASS MODERATES IN THE RETURN FLOW ON
SUNDAY WITH TEMPS LOOKING TO RETURN TO THE 70S FOR HIGHS. PATTERN
ON MONDAY FEATURES WEST TO NORTHWEST FLOW WHILE THE UPSTREAM LOW
MOVES INTO THE CENTRAL ROCKIES. BY MONDAY NIGHT...MODELS INDICATE
WARM FRONTAL BOUNDARY SETTING UP ACROSS SOUTH CENTRAL KANSAS WITH A
40KT LLVL JET STRENGTHENING OVERNIGHT. THE GFS MORE SO THAN NAM
SUGGESTS CONVECTION MAY DEVELOP NORTH OF THE WARM FRONT WHICH MAY BE
EDGE TOWARD NC KANSAS. DOES NOT LOOK LIKE THIS WILL REACH OUR SOUTHERN
ZONES ATTM...BUT WILL KEEP AN EYE ON THINGS.
LONG TERM...TUESDAY THROUGH FRIDAY. PRIMARY FORECAST CONCERN
CONTINUE TO LIE WITH PRECIPITATION CHANCES.
THE FORECAST FOR THIS LONG TERM PERIOD IS ONE WITH LOW
CONFIDENCE...ESP WITH PRECIPITATION CHANCES...AND COULDNT REALLY
JUSTIFY GOING ANY HIGHER THAN LOW CHANCE POPS DURING ANY PARTICULAR
PERIOD.
ABOUT THE ONLY TIME WHERE MODELS ARE IN DECENT AGREEMENT WITH THE
UPPER LEVEL PATTERN IS RIGHT AT THE START OF THE PERIOD AT 12Z
TUESDAY. SEE WEAK SHORTWAVE RIDGING SET UP OVER THE REGION...SITTING
BETWEEN A CONTINUED BROAD TROUGH OVER THE ERN CONUS ASSOCIATED WITH
A HUDSON BAY LOW PRESSURE SYSTEM...AND ANOTHER UPPER LEVEL LOW
MAKING ITS WAY EAST AND LOCATED GENERALLY OVER CENTRAL/ERN UTAH.
ALREADY BY THE END OF THE DAY ON TUESDAY THE SPREAD BETWEEN MODELS
IS STARTING TO INCREASE...WITH THE GFS HANGING ONTO IS SLOWER
PROGRESS AND KEEPING THE SYSTEM CLOSED...WHILE THE ECMWF CONTINUES
TO OPEN THINGS UP AND MAKES BETTER EASTWARD PROGRESS. THIS MESSY
UPPER LEVEL PATTERN ISSUE CONTINUES ON WED THRU FRIDAY...WITH THE
GFS BEING MUCH SLOWER WITH MOVING THINGS THROUGH DUE TO IT KEEPING
THINGS MORE CLOSED...THE EC KEEPS FLOW MORE PROGRESSIVE/ZONAL WITH
WEAK DISTURBANCES MOVING THROUGH THE REGION. THE FORECAST THE PAST
COUPLE OF DAYS HAVE HAD POPS STARTING TUESDAY NIGHT AND CONTINUING
THROUGH MIDWEEK...AND WILL CONTINUE THAT. AS MENTIONED
ABOVE...DIFFICULT TO BE PIN DOWN BETTER DETAILS AT THIS POINT...WILL
CERTAINLY SEE PLENTY OF TWEAKING ONCE MODELS START POINTING TOWARD A
COMMON SOLUTION.
THE LOWER CONFIDENCE IN POPS CARRIES OVER INTO THE SURFACE
PATTERN/WINDS...AND OBVIOUSLY TEMPS. EXPECTING PARTLY TO AT TIMES
MOSTLY CLOUDY SKIES...BUT ANY INCREASE/DECREASE IN POPS TO A
PARTICULAR PERIOD IS GOING TO IMPACT TEMPS. ALLBLEND TEMPS CONTINUE
TO SHOW TUES A TOUCH WARMER THAN THE REST OF THE PERIOD WITH HIGHS
IN THE LOWER 80S...WITH WED THROUGH FRI GENERALLY IN THE MID 70S.
&&
.GID WATCHES/WARNINGS/ADVISORIES...
NE...FREEZE WATCH FROM LATE TONIGHT THROUGH SUNDAY MORNING FOR
NEZ039>041-046>049-063-064.
KS...NONE.
&&
AVIATION/UPDATE...PFANNKUCH
SHORT TERM...FAY
LONG TERM...ADOHazardous weather outlook, Sep 22, 4:50 AM CDT, 10 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HASTINGS NE 450 AM CDT SAT SEP 22 2012 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 231200- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- 450 AM CDT SAT SEP 22 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT. A FREEZE WATCH IS IN EFFECT TONIGHT FOR LOCATIONS NORTH OF A LINE FROM LOUP CITY TO YORK NEBRASKA WHERE LOW TEMPERATURES NEAR OR BELOW FREEZING ARE POSSIBLE. ALSO...FROST IS POSSIBLE FOR LOCATIONS NORTH OF A LINE FROM LEXINGTON TO HEBRON NEBRASKA. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. A FREEZE WATCH REMAINS IN EFFECT EARLY SUNDAY MORNING FOR LOCATIONS NORTH OF A LINE FROM LOUP CITY TO YORK NEBRASKA. ALSO...FROST IS POSSIBLE EARLY SUNDAY MORNING FOR LOCATIONS NORTH A LINE FROM LEXINGTON TO HEBRON NEBRASKA. TUESDAY NIGHT THROUGH THURSDAY NIGHT...THUNDERSTORM CHANCES RETURN TO THE OUTLOOK AREA. SEVERE WEATHER IS NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE)
The office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 22, 4:00 AM CDT | Freeze Watch | GID | Greeley, Hamilton, Howard, Merrick, Nance, Polk and 3 more | 11 hr |
| Sep 22, 2:52 PM CDT | Freeze Warning | GID | Greeley, Merrick, Nance, Polk, Valley, York | 18 hr |
Nearby
Frost Advisories in Nebraska, 2012Every frost advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.